Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 620, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 20, 2001, 2:53 PM CDT for Montgomery County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 20, 2001, 2:53 PM CDT (19:53 UTC)
- Expired
- Aug 20, 2001, 3:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Montgomery County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
095 WUUS54 KJAN 201955 SVRJAN MSC097-202030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 253 PM CDT MON AUG 20 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI * UNTIL 330 PM CDT * AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHEAST OF KILMICHAEL...MOVING SOUTHEAST AT 20 MPH. DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3337 8967 3332 8948 3355 8954 3361 8971
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 2:45 PM CDT, 8 minutes earlier.
Area forecast discussion, Aug 20, 2:45 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 245 PM CDT MON AUG 20 2001 QUICK UPDATE TO ZONES FOR REMAINDER OF AFTERNOON FOR SEVERE CONVECTION IN PORTIONS OF CENTRAL AND EASTERN ZONES INTO THE EARLY EVENING HOURS. WILL EXPLAIN IN MORE DETAIL WITH REGULAR AFD ISSUANCE SHORTLY. .JAN... MS...NONE. LA...NONE. AR...NONE. 15
In the hours before
Special weather statement, Aug 20, 2:45 PM CDT, 8 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 211200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 245 PM CDT MON AUG 20 2001 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL DEVELOP OVER CENTRAL MISSISSIPPI... SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA THROUGH EARLY TONIGHT. ISOLATED STORMS MAY BECOME SEVERE WITH DIME SIZE HAIL OR WIND UP TO 60 MILES AN HOUR OVER PORTIONS OF CENTRAL AND EAST MISSISSIPPI... MAINLY EAST OF AN ACKERMAN TO JACKSON TO QUITMAN LINE. A FRONT THAT REMAINED NEARLY STATIONARY FROM GREENVILLE TO DEKALB WILL SINK SLOWLY SOUTHWARD INTO EAST CENTRAL MISSISSIPPI THIS EVENING. THIS FEATURE WILL FOCUS CONVECTIVE DEVELOPMENT IN ITS VICINITY. AFTERNOON HEATING WILL ALSO PROVIDE LIFT TO THE MOIST AND UNSTABLE AIR MASS TO THE SOUTH OF THE FRONT. A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS THAT CROSSED THE UPPER DELTA THIS MORNING HAS STABILIZED THE AIRMASS IN THOSE AREAS. ELSEWHERE...ISOLATED THUNDERSTORMS SHOULD NOT BECOME SEVERE OVER MOST OF SOUTH MISSISSIPPI AND AREAS WEST OF INTERSTATE 55. ALL THUNDERSTORMS SHOULD WEAKEN A COUPLE OF HOURS AFTER SUNSET. ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...STORM SPOTTERS AND HAM RADIO OPERATORS SHOULD NOT BE NECESSARY THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:11 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 49 min |
| Aug 19, 7:11 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 49 min |
| Aug 19, 7:49 PM CDT | Flash Flood Warning | JAN | Bolivar | 116 min |
| Aug 19, 8:02 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 43 min |
| Aug 20, 12:59 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 31 min |
| Aug 20, 1:36 PM CDT | Severe Thunderstorm Warning | JAN | Carroll | 39 min |
| Aug 20, 2:27 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 33 min |
| Aug 20, 2:41 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 34 min |
| Aug 20, 3:00 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 30 min |
| Aug 20, 3:09 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 36 min |
| Aug 20, 3:22 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 23 min |
| Aug 20, 3:30 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 30 min |
| Aug 20, 3:39 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 36 min |
| Aug 20, 3:43 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Winston | 32 min |
| Aug 20, 3:50 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 25 min |
| Aug 20, 4:05 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 40 min |
| Aug 20, 4:15 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 45 min |
| Aug 20, 4:18 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 27 min |
| Aug 20, 4:33 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 42 min |
| Aug 20, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 33 min |
| Aug 20, 6:13 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.